MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL INC. ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAP
Model Number IPN032988
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: central line was leaking at the extension line.No patient injury or harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one 3-lumen pi cvc for evaluation.The catheter contained obvious signs of use in the form of biological material.Visual examination of the catheter did not reveal any defects or anomalies.No kinks, holes, or cuts were observed.The total length of the catheter measured to be 214 mm which is within specifications of 207-227 mm per product drawing.The inner diameter of the medial lumen measured to be 0.057" which is within specifications of 0.055"-0.059" per product drawing.The outer diameter of the medial lumen measured to be 0.084" which is within specifications of 0.084"-0.088" per product drawing.This indicates that the wall thickness measured within specifications.The inner diameter of the proximal lumen measured to be 0.057" which is within specifications of 0.055"-0.059" per product drawing.The outer diameter of the proximal lumen measured to be 0.084" which is within specifications of 0.084"-0.088" per product drawing.This indicates that the wall thickness measured within specifications.The inner diameter of the distal lumen measured to be 0.057" which is within specifications of 0.055"-0.059" per product drawing.The outer diameter of the distal lumen measured to be 0.084" which is within specifications of 0.084"-0.088" per product drawing.This indicates that the wall thickness measured within specifications.Functional inspection was performed to recreate the product's intended use.The ifu provided with this kit states: "flush each lumen with sterile saline solution to establish patency and prime lumen(s)." all three extension lines of the returned catheter were tested for liquid leakage per amrq-000071 rev.12 (bs en iso 10555-1 annex c) which states that no liquid leakage should form in one or more falling drops of water when tested at 300kpa for 30 seconds.The catheter was attached to the leak tester the distal end was occluded, and the leak tester was turned to 300 kpa for 30 seconds.No leaks were detected from any region of the catheter, including the extension lines; therefore, the sample passed functional testing.A manual tug test confirmed all three extension lines were fully secured within their respective hubs.A device history record review was performed with no relevant findings.The instructions-for-use provided with this kit cautions the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow." the customer report of an extension line leak could not be confirmed by complaint investigation of the returned sample.The catheter passed all relevant visual, dimensional, and functional testing.A device history record review was performed with no relevant findings.No problem was found with the returned sample.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11542915
Report Number9680794-2021-00115
Device Sequence Number19967889
Product Code FOZ
UDI-Device Identifier00801902099471
UDI-Public00801902099471
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2022
Device Model NumberIPN032988
Device Catalogue NumberCDA-45703-P1A
Device Lot Number13F20M0048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED